Reachability of nonnegative equilibrium states for the semilinear vibrating string by varying its axial load and the gain of damping

Alexander Y. Khapalov

ESAIM: Control, Optimisation and Calculus of Variations (2006)

  • Volume: 12, Issue: 2, page 231-252
  • ISSN: 1292-8119

Abstract

top
We show that the set of nonnegative equilibrium-like states, namely, like ( y d , 0 ) of the semilinear vibrating string that can be reached from any non-zero initial state ( y 0 , y 1 ) H 0 1 ( 0 , 1 ) × L 2 ( 0 , 1 ) , by varying its axial load and the gain of damping, is dense in the “nonnegative” part of the subspace L 2 ( 0 , 1 ) × { 0 } of L 2 ( 0 , 1 ) × H - 1 ( 0 , 1 ) . Our main results deal with nonlinear terms which admit at most the linear growth at infinity in y and satisfy certain restriction on their total impact on (0,∞) with respect to the time-variable.

How to cite

top

Khapalov, Alexander Y.. "Reachability of nonnegative equilibrium states for the semilinear vibrating string by varying its axial load and the gain of damping." ESAIM: Control, Optimisation and Calculus of Variations 12.2 (2006): 231-252. <http://eudml.org/doc/249674>.

@article{Khapalov2006,
abstract = { We show that the set of nonnegative equilibrium-like states, namely, like $ (y_d, 0) $ of the semilinear vibrating string that can be reached from any non-zero initial state $ (y_0, y_1) \in H^1_0 (0,1) \times L^2 (0,1)$, by varying its axial load and the gain of damping, is dense in the “nonnegative” part of the subspace $ L^2 (0,1) \times \\{0\\} $ of $ L^2 (0,1) \times H^\{-1\} (0,1)$. Our main results deal with nonlinear terms which admit at most the linear growth at infinity in $ \; y \; $ and satisfy certain restriction on their total impact on (0,∞) with respect to the time-variable. },
author = {Khapalov, Alexander Y.},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Semilinear wave equation; approximate controllability; multiplicative controls; axial load; damping. ; semilinear wave equation; damping},
language = {eng},
month = {3},
number = {2},
pages = {231-252},
publisher = {EDP Sciences},
title = {Reachability of nonnegative equilibrium states for the semilinear vibrating string by varying its axial load and the gain of damping},
url = {http://eudml.org/doc/249674},
volume = {12},
year = {2006},
}

TY - JOUR
AU - Khapalov, Alexander Y.
TI - Reachability of nonnegative equilibrium states for the semilinear vibrating string by varying its axial load and the gain of damping
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2006/3//
PB - EDP Sciences
VL - 12
IS - 2
SP - 231
EP - 252
AB - We show that the set of nonnegative equilibrium-like states, namely, like $ (y_d, 0) $ of the semilinear vibrating string that can be reached from any non-zero initial state $ (y_0, y_1) \in H^1_0 (0,1) \times L^2 (0,1)$, by varying its axial load and the gain of damping, is dense in the “nonnegative” part of the subspace $ L^2 (0,1) \times \{0\} $ of $ L^2 (0,1) \times H^{-1} (0,1)$. Our main results deal with nonlinear terms which admit at most the linear growth at infinity in $ \; y \; $ and satisfy certain restriction on their total impact on (0,∞) with respect to the time-variable.
LA - eng
KW - Semilinear wave equation; approximate controllability; multiplicative controls; axial load; damping. ; semilinear wave equation; damping
UR - http://eudml.org/doc/249674
ER -

References

top
  1. A. Baciotti, Local Stabilizability of Nonlinear Control Systems. Ser. Adv. Math. Appl. Sci.8 (1992).  
  2. J.M. Ball and M. Slemrod, Feedback stabilization of semilinear control systems. Appl. Math. Opt.5 (1979) 169–179.  Zbl0405.93030
  3. J.M. Ball and M. Slemrod, Nonharmonic Fourier series and the stabilization of distributed semi-linear control systems. Comm. Pure. Appl. Math.32 (1979) 555–587.  Zbl0394.93041
  4. J.M. Ball, J.E. Mardsen and M. Slemrod, Controllability for distributed bilinear systems. SIAM J. Contr. Optim. (1982) 575–597.  Zbl0485.93015
  5. M.E. Bradley, S. Lenhart and J. Yong, Bilinear optimal control of the velocity term in a Kirchhoff plate equation. J. Math. Anal. Appl.238 (1999) 451–467.  Zbl0936.49003
  6. A. Chambolle and F. Santosa, Control of the wave equation by time-dependent coefficient. ESAIM: COCV8 (2002) 375–392.  Zbl1073.35032
  7. L.A. Fernández, Controllability of some semilinear parabolic problems with multiplicative control, presented at the Fifth SIAM Conference on Control and its applications, held in San Diego, July 11–14 (2001).  
  8. A.Y. Khapalov, Bilinear control for global controllability of the semilinear parabolic equations with superlinear terms, the Special volume “Control of Nonlinear Distributed Parameter Systems", dedicated to David Russell, G. Chen/I. Lasiecka/J. Zhou Eds., Marcel Dekker (2001) 139–155.  Zbl0983.93023
  9. A.Y. Khapalov, Global non-negative controllability of the semilinear parabolic equation governed by bilinear control. ESAIM: COCV7 (2002) 269–283.  Zbl1024.93026
  10. A.Y. Khapalov, On bilinear controllability of the parabolic equation with the reaction-diffusion term satisfying Newton's Law. Special issue dedicated to the memory of J.-L. Lions. Computat. Appl. Math.21 (2002) 1–23.  
  11. A.Y. Khapalov, Controllability of the semilinear parabolic equation governed by a multiplicative control in the reaction term: A qualitative approach. SIAM J. Control. Optim.41 (2003) 1886–1900.  Zbl1041.93026
  12. A.Y. Khapalov, Bilinear controllability properties of a vibrating string with variable axial load and damping gain. Dynamics Cont. Discrete. Impulsive Systems10 (2003) 721–743.  Zbl1035.35015
  13. A.Y. Khapalov, Controllability properties of a vibrating string with variable axial load. Discrete Control Dynamical Systems11 (2004) 311–324.  Zbl1175.93032
  14. K. Kime, Simultaneous control of a rod equation and a simple Schrödinger equation. Syst. Control Lett.24 (1995) 301–306.  Zbl0877.93003
  15. S. Lenhart, Optimal control of convective-diffusive fluid problem. Math. Models Methods Appl. Sci.5 (1995) 225–237.  Zbl0828.76066
  16. S. Lenhart and M. Liang, Bilinear optimal control for a wave equation with viscous damping. Houston J. Math.26 (2000) 575–595.  Zbl0976.49005
  17. M. Liang, Bilinear optimal control for a wave equation. Math. Models Methods Appl. Sci.9 (1999) 45–68.  Zbl0939.49016
  18. S. Müller, Strong convergence and arbitrarily slow decay of energy for a class of bilinear control problems. J. Differ. Equ.81 (1989) 50–67.  Zbl0711.35017

Citations in EuDML Documents

top
  1. Carlos Castro, Exact controllability of the 1-d wave equation from a moving interior point
  2. Luis Alberto Fernández, Alexander Yuri Khapalov, Controllability properties for the one-dimensional Heat equation under multiplicative or nonnegative additive controls with local mobile support
  3. Alexander Khapalov, Source localization and sensor placement in environmental monitoring
  4. Piermarco Cannarsa, Patrick Martinez, Judith Vancostenoble, Null controllability of the heat equation in unbounded domains by a finite measure control region
  5. Piermarco Cannarsa, Patrick Martinez, Judith Vancostenoble, Null controllability of the heat equation in unbounded domains by a finite measure control region

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.